# SDR K2DA201709080001

- Difficulty date: September 4, 2017
- Submitted: September 8, 2017
- Operation: Air carrier
- Aircraft: N402SH
- Make and model: Bell 407
- Aircraft serial: 53118
- Aircraft time: 18,834 hours, 35,449 cycles
- Engine: Allsn 250C47B
- Engine time: 18,615 hours, 17,214 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Fitting
- Part number: 23035275
- Condition: Sheared
- Location: Engine Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

THE PILOT IN CHARGE EXPERIENCED A WHINE IN THE ENGINE AND DECIDED TO LAND THE AIRCRAFT. ON LANDING, THE ENG CHIP LIGHT ILLUMINATED. THE PILOT REPORTED THAT ALL OF HIS GAUGES WERE READING NORMAL BUT HE DECIDED TO SHUT THE ENGINE DOWN IMMEDIATELY BECAUSE OF THE SOUND.  MX OBSERVED ENGINE OIL WAS PRESENT ON THE EXTERIOR OF THE AIRCRAFT. THE PT SUPPORT OIL PRESSURE FITTING LINE WAS FOUND COMPLETELY SHEARED FROM THE BASE OF THE FITTING, CAUSING ALL OF THE ENGINE OIL TO EXIT THE ENGINE. THE FORWARD GEARBOX CHIP PLUG HAD A SUBSTANTIAL AMOUNT OF METAL ON IT AS WELL DUE TO OIL STARVATION. THERE WERE NO EARLY INDICATIONS OF FATIGUE OR FAILURE WITH THE OIL PRESSURE FITTING.  SUSPECT A MANUFACTURING DEFECT OR A POOR WELD.
